MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A701159
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Obstruction of Flow (2423)
Health Effect - Clinical Codes Embolism/Embolus (4438); Thrombosis/Thrombus (4440)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a procedure, an obstruction was noted due to a clot.Upon closer inspection, it was determined that the irrigation valve was closed and liquid could not irrigate properly.This happened at the start of the procedure, without any radiofrequency ablation application performed.The catheter was removed and a new one was used to continue the procedure with no consequences to the patient.
 
Additional Manufacturer Narrative
One quadripolar, uni-directional, curve j, flexibility ablation catheter was received for evaluation.Microscopic inspection revealed bls in the extension tube and throughout the length of the fluid lumen.An occlusion was noted 40.0¿ distal to the extension tube opening.The flow rate could not be measured and the catheter could not be primed due to the blood-like substance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the irrigation occlusion is consistent with damage during use.
 
Additional Manufacturer Narrative
After further review, the investigation coding was updated to investigation findings mechanical problem identified c07 : blockage identified c0708 and internal clarifying code ep - flow obstruction, fm/bls occluding irrigation c070800-002.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, UNI-D, CURVE J
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL,
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key11311577
Report Number3008452825-2021-00090
Device Sequence Number2660748
Product Code OAD
UDI-Device Identifier05415067011510
UDI-Public05415067011510
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberA701159
Device Catalogue NumberA701159
Device Lot Number7441525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer03/09/2021
08/21/2023
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/11/2021
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown